Invariant Measures and Lower Ricci Curvature Bounds

  • Jaime Santos-RodríguezEmail author


Given a metric measure space \((X,d,\mathfrak {m})\) that satisfies the Riemannian Curvature Dimension condition, RCD(K,N), and a compact subgroup of isometries GIso(X) we prove that there exists a G −invariant measure, \(\mathfrak {m}_G\) equivalent to \(\mathfrak {m}\) such that \((X,d,\mathfrak {m}_G)\) is still a RCD(K,N) space. We also obtain applications to Lie group actions on RCD(K,N) spaces. We look at homogeneous spaces, symmetric spaces and obtain dimensional gaps for closed subgroups of isometries.


Ricci curvature dimension Metric measure space Isometry group 

Mathematics Subject Classification (2010)

53C23 53C21 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The author would like to thank his advisor Prof. Luis Guijarro for helpful comments on earlier versions of this manuscript.


  1. 1.
    Alexandrino, M., Bettiol, R.: Lie Groups and Geometric Aspects of Isometric Actions. Springer, Cham (2015). x + 213 pp. ISBN: 978–3–319–16612–4; 978–3–319–16613–1zbMATHGoogle Scholar
  2. 2.
    Ambrosio, L., Gigli, N.: A user’s guide to optimal transport. Modelling and optimisation of flows on networks, 1–155, Lecture Notes in Math., 2062 Fond. CIME/CIME Found. Subser. Springer, Heidelberg (2013)Google Scholar
  3. 3.
    Ambrosio, L., Gigli, N., Mondino, A., Rajala, T.: Riemannian Ricci curvature lower bounds in metric measure spaces with σ-finite measure. Trans. Amer. Math. Soc. 367(7), 4661–4701 (2015)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Ambrosio, L., Gigli, N., Savaré, G.: Metric measure spaces with Riemannian Ricci curvature bounded from below. Duke. Math. J. 163(7), 1405–1490 (2014)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Ambrosio, L., Gigli, N., Savaré, G.: Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below. Invent. Math. 195(2), 289–391 (2014)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bacher, K., Sturm, K.-T.: Localization and tensorization properties of the curvature-dimension condition for metric measure spaces. J. Funct. Anal. 59(1), 28–56 (2010)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Berestovskiı̆, V.N.: Generalized symmetric spaces. (Russian) Sibirsk. Mat. Zh. 26(2), 3–17 (1985). 221., translation in Siberian Math. J. 26 (1985), no. 2, 159–170MathSciNetGoogle Scholar
  8. 8.
    Berestovskiı̆, V.N.: Homogeneous manifolds with an intrinsic metric. II. (Russian) Sibirsk. Mat. Zh. 30(2), 14–28 (1989). 225; translation in Siberian Math. J. 30 (1989), no. 2, 180–191MathSciNetGoogle Scholar
  9. 9.
    Bruè, E., Semola, D.: Constancy of the dimension for R C D(K,N) spaces via regularity of Lagrangian flows. arXiv:1804.07128 [math.MG]
  10. 10.
    Bogachev, V.I.: Measure Theory, vol. I, II. Springer, Berlin (2007). Vol. I: xviii+ 500 pp., Vol. II: xiv+ 575 pp. ISBN: 978–3–540–34513–8; 3–540–34513–2zbMATHGoogle Scholar
  11. 11.
    Cheeger, J.: Differentiability of Lipschitz functions on metric measure spaces. Geom. Funct. Anal. 9(3), 428–517 (1999)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Colding, T.H., Naber, A.: Sharp Hölder continuity of tangent cones for spaces with a lower Ricci curvature bound and applications. Ann. of Math. (2) 176(2), 1173–1229 (2012)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Dearricott, O., Galaz-García, F., Kennard, L., Searle, C., Weingart, G., Ziller, W.: Geometry of manifolds with non-negative sectional curvature. Lecture notes from the 3rd Mini-Meeting on Differential Geometry ”Recent Advances in the Geometry of Manifolds with Non-negative Sectional Curvature” held at the Center for Research in Mathematics (CIMAT), Guanajuato, December 6–17, 2010. Edited by Rafael Herrera and Luis Hernández-Lamoneda. Lecture Notes in Mathematics, 2110. Springer, Cham, 2014. viii+ 196 pp. ISBN: 978-3-319-06372-0; 978-3-319-06373-7Google Scholar
  14. 14.
    Erbar, M., Kuwada, K., Sturm, K.-T.: On the equivalence of the entropic curvature-dimension condition and Bochner’s inequality on metric measure spaces. Invent. Math. 201(3), 993–1071 (2015)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Fukaya, K., Yamaguchi, T.: The fundamental groups of almost non-negatively curved manifolds. Ann. of Math. (2) 136(2), 253–333 (1992)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Galaz-García, F., Guijarro, L.: Isometry groups of Alexandrov spaces. Bull. Lond. Math. Soc. 45(3), 567–579 (2013)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Galaz-García, F., Kell, M., Mondino, A., Sosa, G.: On quotients of spaces with Ricci curvature bounded below. Journal of Functional Analysis. (2018)
  18. 18.
    Gigli, N.: An overview of the proof of the splitting theorem in spaces with non-negative Ricci curvature. Anal. Geom. Metr. Spaces 2, 169–213 (2014)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Gigli, N.: On the differential structure of metric measure spaces and applications. Mem. Amer. Math. Soc. 236(1113), vi+ 91 (2015). ISBN: 978–1–4704–1420–7MathSciNetzbMATHGoogle Scholar
  20. 20.
    Gigli, N., Mondino, A., Savaré, G.: Convergence of pointed non-compact metric measure spaces and stability of Ricci curvature bounds and heat flows. Proc. Lond. Math. Soc. (3) 111(5), 1071–1129 (2015)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Gigli, N., Pasqualetto, E.: Equivalence of two different notions of tangent bundle on rectifiable metric measure spaces, preprint, arXiv:1611.09645 [math.DG]
  22. 22.
    Gigli, N., Rajala, T., Sturm, K.-T.: Exponentiation on finite-dimensional spaces with Ricci curvature bounded from below. J. Geom Optimal maps Anal. 26(4), 2914–2929 (2016)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Grove, K.: Geometry Of, and Via, Symmetries. Conformal, Riemannian and Lagrangian Geometry (Knoxville, TN, 2000), 31–53, Univ Lecture Ser., 27, Amer. Math. Soc., Providence, RI (2002)Google Scholar
  24. 24.
    Guijarro, L, Santos-Rodríguez, J.: On the isometry group of R C D (k N)-spaces, Manuscripta Math. (2018)
  25. 25.
    Han, B.X.: Ricci tensor on R C D (k,n) spaces. J. Geom Anal. (2017)
  26. 26.
    Harvey, J.: Convergence of isometries, with semicontinuity of symmetry of Alexandrov spaces, Proc. Amer. Math. Soc. (2016)
  27. 27.
    Ishihara, S.: Homogeneous Riemannian spaces of four dimensions. J. Math. Soc. Japan 7, 345–370 (1955)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Kell, M.: Transport maps, non-branching sets of geodesics and measure rigidity. Adv. Math. 320, 520–573 (2017)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Kitabeppu, Y.: A suficient condition to a regular set of positive measure on RCD spaces, preprint, arXiv:1708.04309 [math.MG]
  30. 30.
    Kitabeppu, Y., Lakzian, S.: Characterization of low dimensional R C D (k,N) spaces. Anal. Geom. Metr. Spaces 4, 187–215 (2016)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Kobayashi, S.: Transformation Groups in Differential Geometry, Reprint of the 1972 Edition. Classics in Mathematics. Springer, Berlin (1995)Google Scholar
  32. 32.
    Lott, J., Villani, C.: Ricci curvature for metric-measure spaces via optimal transport. Ann. Math. (2) 169(3), 903–991 (2009)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Mann, L.N.: Gaps in the dimensions of isometry groups of Riemannian manifolds. J. Differential Geometry 11(2), 293–298 (1976)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Mondino, A., Naber, A.: Structure Theory of Metric-Measure Spaces with Lower Ricci Curvature Bounds I, arXiv:1405.2222v2 [math.DG]
  35. 35.
    Palais, R.S.: On the existence of slices for actions of non-compact Lie groups. Ann. Math. 73(2), 295–323 (1961)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Rajala, T., Sturm, K.-T.: Non-branching geodesics and optimal maps in strong \(CD(K,\infty )-\)spaces. Calc. Var Partial Differential Equations 50(3-4), 831–846 (2014)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Sosa, G.: The isometry group of an R C D space is Lie. Potential Anal 49, 267 (2018). MathSciNetzbMATHGoogle Scholar
  38. 38.
    Sturm, K.-T.: On the geometry of metric measure spaces I. Acta Math. 196(1), 65–131 (2006)MathSciNetzbMATHGoogle Scholar
  39. 39.
    Sturm, K.-T.: On the geometry of metric measure spaces II. Acta Math. 196(1), 133–177 (2006)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversidad Autónoma de Madrid and ICMAT CSIC-UAM-UCM-UC3MMadridSpain

Personalised recommendations